Oklahoma, 2017Tornadoes and Hail in Oklahoma, June 25, 2017
June 25, 2017 · NWS AMA · 6 events in 1 county or zone
Decent chance for storms to develop and move across the majority of the area overnight. Due to the increased instability and better shear today, stronger storms expected.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Decent chance for storms to develop and move across the majority of the area overnight. Due to the increased instability and better shear today, stronger storms expected. Severe storms with large hail and damaging winds being the primary threats. One storm became a flash flooding issue for typical poor drainage along I-40 in Amarillo.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 25, 3:10 PM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 25, 3:10 PM CST, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
410 PM CDT Sun Jun 25 2017
.DISCUSSION...
Not much for changes in this forecast package as the forecast is
still pretty well on track. Temps this afternoon have been
slightly warmer than yesterday with the higher temps in the west
today and cooler on the eastern side of the CWA due to clouds
hanging on longer there. The break in clouds has allowed for more
daytime heating and thus increasing the instability today. CAMs
are still disagreeing slightly on the extent of coverage for
showers and thunderstorms this afternoon through the night. Feel
there is a decent chance for storms to develop and move across the
majority of the area overnight. Due to the increased instability
and better shear today, storms may become stronger than what we
saw yesterday; some of the storms on the western half of the area
may become severe with large hail and damaging winds being the
primary threats. We are already seeing initiation in Sherman and
Moore and expect more storms to fire up within the area or move in
from the mountains in New Mexico.
Monday will look somewhat similar to today with some of the cloud
cover lingering in the morning hours, followed by a break out of
clouds and then storms again in the late afternoon to evening.
These storms may also become strong to severe depending on how
much clouds break out, allowing for more instability to be
generated. Tuesday looks to see a warm up as winds turn more
southwesterly in the low levels and allow for downsloping winds.
As the upper level ridge moves across the central Plains, this
will be the last day for northwest flow aloft and thus the final
day for storm chances to come in from the mountains. Mid week will
see zonal flow aloft as a trough tries to move south from Canada.
This will lead to even more downsloping and warmer temps. The end
of the week will see a return of high pressure building up in the
desert southwest. This leads to a return of precip chances for the
weekend.
Beat
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 60 82 61 87 67 / 60 40 30 10 10
Beaver OK 60 86 63 90 71 / 40 20 30 10 20
Boise City OK 59 82 60 87 66 / 60 20 20 10 20
Borger TX 63 86 64 89 71 / 60 30 20 10 20
Boys Ranch TX 61 86 61 89 68 / 70 40 30 10 10
Canyon TX 60 83 61 87 67 / 60 40 30 10 10
Clarendon TX 62 82 62 86 68 / 50 40 30 10 10
Dalhart TX 60 86 61 87 65 / 70 30 20 10 20
Guymon OK 62 85 63 90 69 / 50 20 20 10 20
Hereford TX 59 85 61 87 67 / 70 40 30 10 10
Lipscomb TX 64 85 63 88 72 / 40 30 30 10 20
Pampa TX 62 84 61 86 68 / 50 30 20 10 20
Shamrock TX 65 85 63 87 70 / 40 40 30 10 10
Wellington TX 67 85 64 88 71 / 40 40 30 10 10
&&
.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.
&&
15/16
Hazardous weather outlook, Jun 25, 3:19 PM CST, 1 hour 49 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
419 PM CDT Sun Jun 25 2017
OKZ001>003-TXZ001>020-261000-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
419 PM CDT Sun Jun 25 2017
This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.
.DAY ONE...Tonight.
Thunderstorms are possible over all of the Oklahoma and Texas
Panhandles today. Some storms across the northwestern third of the
Panhandles may become severe, with large hail and damaging winds
being the primary hazards.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Thunderstorms will be possible across all of the Texas and
Oklahoma Panhandles Monday through Tuesday night. Isolated strong
to severe storms will be possible mainly in the western Texas and
Oklahoma Panhandles Monday and Tuesday. Isolated thunderstorms
will be possible again for portions of the Panhandles on Thursday
night and Friday night through Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
Event by event
3 hail, 2 tornado, 1 thunderstorm wind. Local standard time, as filed.
Tornado, Cimarron
- When
- June 25, 5:08 PM CST
- Where
- Cimarron County, 4.87 mi N of Keyes
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 10 yd
- Reported by
- Storm Chaser
- Coordinates
- 36.890, -102.240
Late report of a weak and brief tornado observed. Picture received from storm chasers that followed storm.
Hail, Cimarron
- When
- June 25, 5:15 PM CST
- Where
- Cimarron County, 0.69 mi S of Keyes
- Measured
- 2.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.810, -102.250
Late report from Cimmaron County EM, baseball sized hail reported. Structural and tree damage sustained throughout Keyes, due to wind and large hail.
Thunderstorm Wind, Cimarron
- When
- June 25, 5:15 PM CST
- Where
- Cimarron County, 0.69 mi S of Keyes
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.810, -102.250
Late report from Cimmaron County EM, baseball sized hail reported. Structural and tree damage sustained throughout Keyes, due to wind and large hail.
Hail, Cimarron
- When
- June 25, 5:24 PM CST
- Where
- Cimarron County, 0.69 mi N of Keyes
- Measured
- 2.75 in hail
- Reported by
- Storm Chaser
- Coordinates
- 36.830, -102.250
Baseball size hail reported on North Road 430, north of Keyes.
Tornado, Cimarron
- When
- June 25, 5:33 PM CST
- Where
- Cimarron County, 8.02 mi ENE of Boise City
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 10 yd
- Reported by
- Law Enforcement
- Coordinates
- 36.760, -102.380
Sheriff’s Office reported tornado on the ground at intersection of HWY 64 and HWY 56 from a law enforcement officer in the field.
Hail, Cimarron
- When
- June 25, 5:44 PM CST
- Where
- Cimarron County, 7.92 mi SSW of Keyes
- Measured
- 2.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.710, -102.290
Late report of tennis ball to baseball sized hail. Hail was reported throughout a farm south to southwest of Keyes. All crops on farm sustained hail damage resulting in a total loss. Location relayed by Cimmaron County EM with time estimated from radar.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in New Mexico, June 25, 201710 injured · $1.0 million · 2.5 in hail · 15 events
- Rip Current in Florida, June 25, 20171 death · 3 injured · 1 event
- Tornado and Hail in Colorado, June 25, 20172 injured · $2.1 million · EF0 · 10 events
- Damaging Wind in South Carolina, June 25, 2017$20,000 · 54 kt wind · 1 event
- Hail and Damaging Winds in Texas, June 25, 20172.75 in hail · 15 events
- Damaging Winds in New York, June 25, 2017$14,000 · 70 kt wind · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 25, 20175 events
- Damaging Winds in South Carolina, June 25, 2017$500 · 50 kt wind · 5 events
- Damaging Winds in Texas, June 25 to 26, 2017$2,000 · 71 kt wind · 5 events
- Marine Thunderstorm Winds in Lake Ontario, June 25, 201754 kt wind · 2 events
- Hail and Damaging Wind in Vermont, June 25, 2017$5,000 · 1.25 in hail · 2 events
- Hail in New Hampshire, June 25, 20171 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 709020, 709017, 709022, 709018, 709021, 709019.